ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Non-diffusive classical transport in a medium with static randomness

Heinrichs, J and Kumar, N (1984) Non-diffusive classical transport in a medium with static randomness. In: Journal of physics C: Solid State Physics, 17 (5). pp. 769-774.

[img] PDF
7.pdf - Published Version
Restricted to Registered users only

Download (326Kb) | Request a copy
Official URL: http://www.iop.org/EJ/abstract/0022-3719/17/5/008

Abstract

The probability distribution for the displacement x of a particle moving in a one-dimensional continuum is derived exactly for the general case of combined static and dynamic gaussian randomness of the applied force. The dynamics of the particle is governed by the high-friction limit of Brownian motion discussed originally by Einstein and Smoluchowski. In particular, the mean square displacement of the particle varies as t2 for t to infinity . This ballistic motion induced by the disorder does not give rise to a 1/f power spectrum, contrary to recent suggestions based on the above dynamical model.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to Institute of Physics.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 13 Jan 2010 12:08
Last Modified: 19 Sep 2010 05:48
URI: http://eprints.iisc.ernet.in/id/eprint/24034

Actions (login required)

View Item View Item